MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH
Model Number 80618
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that microcatheter was fractured.The target lesion was in the gastroduodenal artery.A 155 direxion was selected for use.During the procedure, it was noted that the microcatheter was fractured and was simply removed from the patient's body without any intervention.The procedure was completed with another of the same device.No complications reported and patient was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Returned product consisted of a direxion microcatheter with a guide wire in the shaft of the device.The device was bloody.Analysis of the tip, inner/outer shaft, and hub/strain relief included microscopic and visual inspection.Inspection revealed a complete separation of the shaft 18cm from the strain relief, and the inner shaft was stretched for 22.6cm between the separated ends.Inspection of the rest of the device found no other damage or defect.

Brand Name
DIREXION
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9933553
Report Number2134265-2020-04448
Device Sequence Number10954113
Product Code KRA
UDI-Device Identifier08714729839361
UDI-Public08714729839361
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2021
Device Model Number80618
Device Catalogue Number80618
Device Lot Number0023787605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date04/07/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR
Patient Weight66